MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-008
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code Embolism (1829)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2020, patent ductus arteriosus(pda) closure was attempted in a patient.A 6mm amplatzer vascular plug ii was selected for implant using a rcfw 4.0-45-45-rb-chb sheath.During the procedure the physician felt that the device was not sized properly.The device was exchanged for a 8mm amplatzer vascular plug ii and the 8mm device was delivered through the same sheath and the procedure was concluded.An immediate post-operative echo, imaging indicated that the 8mm plug became dislodged distal to the duct.The device was snared and completely removed from the patient and another 8mm amplatzer vascular plug ii was placed without incident.There was no negative impact to the patient or clinically significant delay.
 
Additional Manufacturer Narrative
An event of device dislodgment was reported.The investigation confirmed the device met visual and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.Please note, per the instructions for use, arten600038222 revision a "warnings: the safety and effectiveness of this device for cardiac uses (eg, cardiac septal occlusion, patent ductus arteriosus, paravalvular leak closures) and neurologic uses have not been established.".

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10877431
Report Number2135147-2020-00479
Device Sequence Number19548833
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public00811806010373
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number9-AVP2-008
Device Catalogue Number9-AVP2-008
Device Lot Number6552886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;